NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, April 24, 2014
Pharmacy and Medications
Effects of Adderal and Alcohol
I am a 21 year old male. 6`4" aprox 290 Lbs. I have my Blood pressure taken every month when refilling my prescription and am usually in the 125/90 area. I have been prescribed to 30mg of Adderal XR for about 3 of those years. I have always been a moderate-heavy drinker. I consume alcohol 2-3 times per week. Recently i doubled up on a dose, taking my first 30mg at about 9AM in the morning and a second 30mg at around 6PM at night. I suffered a blow to the head and at around 12PM after several hours of drinking. I was taken to the hospital and my temperature blood pressure taken. My Temperature was at 95.1 and my BP was 158/125. Aside from the headache from a minor concussion, i did not feel "bad". Can adderal cause such a severe change in BP and Body Temperature or were there possibly other factors involved that could have caused these numbers?
It is very unlikely that taking an additional Adderall XR later in the day would cause the symptoms that you are describing. Because of the way that Adderall XR is released and then metabolized in the body, the effects of the medication only last for about 4 to 6 hours. This would mean that taking a second pill 9 hours after the first would not result in side effects different from those you may normally experience when taking a single pill during the day. So even though Adderall can increase your blood pressure, it wouldn't be expected that your blood pressure after taking the second pill would be any higher than what it normally is during the day. Additionally, Adderall does not cause low body temperature, and if anything, may increase your temperature.It is far more likely that the symptoms you experienced were due to an intake of alcohol, which can decrease body temperature, and stress of being hit in the head and being taken to the hospital, which could increase your blood pressure. Still, you should always check with your doctor before changing the way that you take any of your medications.Submitted by:Natalie DeelPharmD CandidateUniversity of Toledo
Carmen M Hadley, RPh, CSPI
College of Pharmacy
The Ohio State University